MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that difficulty removing a balloon occurred.A left heart catheterization percutaneous coronary intervention (lhc/pci) was performed on a patient diagnosed with coronary artery disease (cad).A 3.00mm x 12mm nc emerge balloon was selected for treatment, but it unable to be seen under fluoro when inflated.It was noted that the device was prepped appropriately with contrast solution, the atmospheres held on the indeflator without issues, and the device was pulled negative multiple times, but difficulty removing the balloon occurred.The device was removed from the patient, but once removed it was noticed that the balloon was still partially inflated.The procedure was completed using an alternative method or device.No patient complications resulted in relation to this event.
 
Event or Problem Description
It was reported that difficulty removing a balloon occurred.A left heart catheterization percutaneous coronary intervention (lhc/pci) was performed on a patient diagnosed with coronary artery disease (cad).A 3.00mm x 12mm nc emerge balloon was selected for treatment, but it unable to be seen under fluoro when inflated.It was noted that the device was prepped appropriately with contrast solution, the atmospheres held on the indeflator without issues, and the device was pulled negative multiple times, but difficulty removing the balloon occurred.The device was removed from the patient, but once removed it was noticed that the balloon was still partially inflated.The procedure was completed using an alternative method or device.No patient complications resulted in relation to this event.It was further reported that the target lesion was located in the mid right coronary artery (rca).The patient was reported to be stable following the procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.The hypotube of the device has numerous severe kinks.There was contrast in the inflation lumen and balloon.There was blood in the guidewire lumen.The balloon was loosely folded.The device was soaked for a period of time to break up the contrast in the device.The balloon catheter was then prepped with an inflation device filled with water to inflate the device to the rated burst pressure.The severe hypotube kinks were likely preventing the device from inflating or deflating.The hypotube was cut during analysis to verify the kinks in the device were preventing inflation.From the separation, the distal end of the device was connected to a toughy and prepped with an inflation device filled with water to inflate the device to the rated burst pressure.The balloon was able to be inflated and maintained pressure as well as deflate with no issues.Product analysis confirmed the reported fail to deflate as the device could not inflate or deflate due to severe hypotube kinks which are consistent with damage that can cause removal difficulties.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12526668
Report Number2134265-2021-11945
Device Sequence Number4102643
Product Code LOX
UDI-Device Identifier08714729846390
UDI-Public08714729846390
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0027219463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer10/05/2021
10/18/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/14/2021
10/22/2021
Patient Sequence Number1